Alert archive / Louisiana / River Flood Warnings in 2011
River Flood Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 17, 2011, 9:09 PM CDT for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Apr 25, 2011, 10:45 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 9:09 PM CDT (02:09 UTC)
- In effect from
- Apr 25, 2011, 10:45 AM CDT
- Expired
- Apr 19, 2011, 1:12 PM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
The river
Written for the forecast point Mississippi River at Red River Landing (RRLL1).
- Action stage
- 40 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
452 WGUS44 KLIX 180209 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 909 PM CDT SUN APR 17 2011 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-182009- /O.NEW.KLIX.FL.W.0038.110425T0445Z-000000T0000Z/ /RRLL1.1.ER.110425T0445Z.110503T1200Z.000000T0000Z.NO/ 909 PM CDT SUN APR 17 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM SUNDAY APRIL 24TH UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY APRIL 17TH THE STAGE WAS 45.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE SUNDAY EVENING APRIL 24TH AND CONTINUE TO RISE TO NEAR 52.0 FEET BY TUESDAY MORNING MAY 3RD. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 51.0 FEET...ALL RIVER ISLANDS ALONG THE REACH FROM RED RIVER LANDING TO BATON ROUGE WILL BE INUNDATED. RECREATIONAL CAMPS AND RIVER BOTTOM FARM LAND WILL BE UNDER WATER. $$
4 follow-up statements
904 WGUS84 KLIX 181639 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1139 AM CDT MON APR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE... POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-191039- /O.EXT.KLIX.FL.W.0038.110425T1545Z-000000T0000Z/ /RRLL1.1.ER.110425T1545Z.110503T1200Z.000000T0000Z.NO/ 1139 AM CDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM MONDAY APRIL 25 UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 45.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 48.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 52.0 FEET BY TUESDAY MORNING MAY 3RD. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 51.0 FEET...ALL RIVER ISLANDS ALONG THE REACH FROM RED RIVER LANDING TO BATON ROUGE WILL BE INUNDATED. RECREATIONAL CAMPS AND RIVER BOTTOM FARM LAND WILL BE UNDER WATER. $$
658 WGUS84 KLIX 190215 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 915 PM CDT MON APR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-192015- /O.CON.KLIX.FL.W.0038.110425T1545Z-000000T0000Z/ /RRLL1.1.ER.110425T1545Z.110503T1200Z.000000T0000Z.NO/ 915 PM CDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM MONDAY APRIL 25 UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM MONDAY THE STAGE WAS 45.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING APRIL 25TH THEN CONTINUE TO RISE TO NEAR 52.0 FEET BY TUESDAY MAY 3RD. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 51.0 FEET...ALL RIVER ISLANDS ALONG THE REACH FROM RED RIVER LANDING TO BATON ROUGE WILL BE INUNDATED. RECREATIONAL CAMPS AND RIVER BOTTOM FARM LAND WILL BE UNDER WATER. $$
182 WGUS84 KLIX 191648 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1148 AM CDT TUE APR 19 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-201048- /O.CON.KLIX.FL.W.0038.110425T1545Z-000000T0000Z/ /RRLL1.1.ER.110425T1545Z.110503T1200Z.000000T0000Z.NO/ 1148 AM CDT TUE APR 19 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 45.2 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE ON THURSDAY APRIL 28TH AND CONTINUE RISING TO NEAR 52.0 FEET BY MAY 12. * IMPACT...AT 51.0 FEET...ALL RIVER ISLANDS ALONG THE REACH FROM RED RIVER LANDING TO BATON ROUGE WILL BE INUNDATED. RECREATIONAL CAMPS AND RIVER BOTTOM FARM LAND WILL BE UNDER WATER. $$ 98/SO
265 WGUS84 KLIX 191812 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 112 PM CDT TUE APR 19 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-191842- /O.CAN.KLIX.FL.W.0038.000000T0000Z-110419T1812Z/ /RRLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 112 PM CDT TUE APR 19 2011 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * AT 12:00 PM TUESDAY THE STAGE WAS 45.1 FEET. * THE FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS STILL EXPECTED TO GO INTO FLOOD STAGE BUT THE ABOVE FLOOD STAGE DATE HAS BEEN PUSHED BACK TO APRIL 28TH. IN THE EVENT THAT THE CURRENT FORECAST HOLDS...THE RIVER FLOOD WARNING WILL BE REISSUED LATER IN THE WEEK. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 3:37 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 17, 3:37 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 337 PM CDT SUN APR 17 2011 .SYNOPSIS... HIGH PRESSURE IS CENTERED OVER COASTAL ALABAMA WITH THE RIDGE AXIS EXTENDING EAST/WEST ACROSS THE GULF COAST. SURFACE LOW PRESSURE IS DEVELOPING OVER EASTERN COLORADO. TEMPS GENERALLY RUNNING IN THE MID 70S WITH DEWPOINTS IN THE 40S UNDER CLEAR SKIES. && .DISCUSSION... HIGH PRESSURE WILL CONTINUE TO SLIDE EASTWARD OVER THE NEXT FEW DAYS. AS WINDS BECOME MORE SOUTHEASTERLY...WARM AND MOIST AIR WILL RETURN TO THE AREA. EXPECT TEMPERATURES TO RISE ABOVE NORMAL TOMORROW AFTERNOON UNDER PARTLY CLOUDY SKIES. MODEL GUIDANCE IS IN GOOD AGREEMENT INDICATING THAT A COLD FRONT WILL STALL WELL NORTH OF THE AREA ON WEDNESDAY. OUTFLOW FROM STRONG THUNDERSTORMS ALONG THE FRONT IS EXPECTED TO CONTINUE A SURGE SOUTHWARD...AND MAY RESULT IN SOME SCATTERED THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF THE LOCAL FORECAST AREA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE FRONT WILL LIFT NORTHWARD AGAIN ON THURSDAY...KEEPING THE NORTHERN GULF COAST AREA DEEPLY ENTRENCHED IN SOUTHERLY FLOW. EXPECT TEMPERATURES TO PERSIST ABOVE NORMAL WITH INCREASING HUMIDITY THROUGHOUT THE WEEK. PREVIOUS MODEL RUNS HAD BEEN INDICATING A FRONTAL PASSAGE THROUGH THE NORTHERN GULF COAST LATE IN THE WEEK/EARLY IN THE WEEKEND. ALL GUIDANCE IS NOW SUGGESTING THAT THIS FRONT WILL ALSO STALL WELL NORTH OF THE AREA. HAVE GENERALLY BUMPED TEMPERATURES UP A FEW DEGREES IN THE FAR EXTENDED AND DROPPED POPS BY ABOUT 10 PERCENT IN DEFERENCE TO THIS NEW SOLUTION. IF THIS TREND CONTINUES...POPS MAY DROP FURTHER AND TEMPS MAY NEED TO BE BUMPED UP A FEW MORE DEGREES. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT EACH OF THE TAF SITES THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. LOW LEVEL MOISTURE WILL BE ON THE INCREASE TONIGHT AS RETURN FLOW COMMENCES. AS A RESULT...MVFR CEILINGS ARE FORECAST TO DEVELOP TOWARD DAYBREAK AND PERSIST INTO THE MORNING HOURS. SOME LIGHT FOG WILL ALSO BE POSSIBLE AT SOME LOCATIONS AROUND SUNRISE. && .MARINE... WINDS HAVE GENERALLY COME AROUND TO THE SOUTHEAST AND ONSHORE FLOW WILL PERSIST THROUGH THE REMAINDER OF THE FORECAST PERIOD. WINDS AND SEAS WILL GENERALLY REMAIN LIGHT/LOW THROUGH MOST OF THE WEEK. HOWEVER...A COUPLE OF SURFACE LOWS ARE FORECAST TO MOVE ACROSS THE COUNTRY THROUGH THE WEEK. AS THEY MOVE EASTWARD...THE PRESSURE GRADIENT BETWEEN THESE LOWS AND THE HIGH OVER FLORIDA AND THE WESTERN ATLANTIC WILL CYCLICALLY TIGHTEN AND RELAX. HEADLINES MAY BE NECESSARY FOR A BRIEF PERIOD TUESDAY NIGHT/WEDNESDAY AS ONE SYSTEM MOVES THROUGH THE MIDDLE MISSISSIPPI VALLEY. ANOTHER PERIOD OF ELEVATED WINDS/SEAS WILL BE POSSIBLE TOWARD THE END OF THE WEEK AS A SECOND SYSTEM MOVES THROUGH THE CENTRAL CONUS. && .PRELIMINARY POINT TEMPS/POPS... MCB 55 82 68 85 / 0 10 10 10 BTR 58 84 70 87 / 0 10 10 10 ASD 56 82 70 84 / 0 10 10 10 MSY 63 82 71 85 / 0 10 10 10 GPT 57 78 71 80 / 0 10 10 10 PQL 53 80 68 82 / 0 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...11 REST OF DISCUSSION...95/DM
Hazardous weather outlook, Apr 17, 7:53 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 753 PM CDT SUN APR 17 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-190100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 753 PM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT...AND AGAIN ON SATURDAY. OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
Nearby
River Flood Warnings in Louisiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.